It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuromuscular Diseases Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-26-2007, 10:44 PM   #1
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,180
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
What could this be?

Hello everyone,

I wonder if you might be able to help me.

I was diagnosed with severe hypertension in December and put on several blood pressure/heart medications. About two weeks later, my left arm started tingling and has not stopped since. The tingling is concentrated in the forearm and hand mostly, involving ALL five digits. There's numbness that comes and goes; the tingling sensation is constant.
Only one arm is involved.

Though not exactly painful, it can be extremely unpleasant, itchy and very annoying. The tingling seems more pronounced when I lift the arm above my head, or during physical activities (such as walking).

Because I was forced to deal with several more pressing medical issues at the time, nothing at all was done about my arm. (It was ignored by everyone despite my repeated complaints). Now, 4 months later, I am told I'll probably have to wait 4 months (if not longer) before a neurologist can see me. I find that ridiculous and very, very frustrating!

I have some muscle weakness, aches and pains that come & go. I believe those are the side effects of some of the meds I am on. I don't think, however, that the tingling is a side effect. It's more like some type of neurological damage.

Isn't it strange the tingling is confined to one extremity only?
Can some BP meds or statins cause this type of damage?
What does the neurological testing usually involve? Which test are used?
Is it likely this will simply go away on its own?

Thanks for your help!

 
Sponsors Lightbulb
   
Old 04-26-2007, 11:08 PM   #2
Senior Veteran
(female)
 
rosequartz's Avatar
 
Join Date: Jul 2005
Location: Chicago,IL
Posts: 10,417
rosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB Userrosequartz HB User
Re: What could this be?

I don't know if it's a side effect of medication or not, but I would suggest trying a chiropractor. It could be something as simple as a pinched nerve that could be fixed easily with a minor adjustment.
good luck!

 
Old 04-27-2007, 07:31 PM   #3
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,180
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
Re: What could this be?

Thanks, Rose.

I have not thought of that!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What the heck is wrong with me? takenbylovely Open to All Other Health Topics 3 07-20-2011 08:59 PM
What does high RNP antibodies mean? neveragain444 Lupus 9 06-23-2011 06:08 PM
What can we do? 2ndmom Relationship Health 12 04-23-2010 01:14 PM
Urinary issues? What could be going on Newmommy86 Urology 0 04-20-2010 04:20 PM
What should I expect? NanaKim Cancer: Skin 0 04-20-2010 11:36 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!